| Model Number |
371938-03 |
| Medical Device Problem Code |
Loss of or Failure to Bond (1068)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 0-degree endoscope was observed to have fogging issues.A spare endoscope of the same kind was used, and the procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the procedure was completed with a back-up endoscope.Site was not able to provide patient information due to hippa regulations.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endoscope involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.The endoscope was received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage to the optical components.Fragments of adhesive of the distal window are missing.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.Verification of the si endoscope product via system logs cannot be performed because si endoscope product details are not captured in the system log.No image or video was provided for review.This complaint is considered a reportable event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.